Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 54, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 3, 2022, 5:45 PM MDT for Costilla County, Huerfano County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 5:45 PM MDT (23:45 UTC)
- Expired
- Aug 3, 2022, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Costilla County, CO, Huerfano County, CO
The radar
The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4470 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872
WGUS55 KPUB 032345
FFWPUB
COC023-055-040245-
/O.NEW.KPUB.FF.W.0054.220803T2345Z-220804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
545 PM MDT Wed Aug 3 2022
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
The Spring Burn Scar in...
Northeastern Costilla County in south central Colorado...
West Central Huerfano County in southeastern Colorado...
* Until 845 PM MDT.
* At 545 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Spring Burn Scar. Between 0.5 and 1 inch of
rain has fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the warning area may cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Spring Burn
Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Spring Burn Scar.
* Some locations that will experience flash flooding include...
Spring Burn Scar north of Highway 160, northwestern Spring Burn
Scar south of Highway 160 in Huerfano county, northern Spring Burn
Scar south of Highway 160 in Costilla county and La Veta Pass.
This includes the following high risk locations...
South Abeyta Creek near County Road 443, South Abeyta Creek near
County Road 442, South Abeyta Creek near County Road 441 and Pass
Creek Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Spring Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3763 10525 3769 10521 3770 10508 3765 10498
3758 10499 3755 10505 3754 10513 3756 10517
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
CSS/Cohen2 follow-up statements
896
WGUS75 KPUB 040057
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
657 PM MDT Wed Aug 3 2022
COC023-055-040245-
/O.CON.KPUB.FF.W.0054.000000T0000Z-220804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-Huerfano CO-
657 PM MDT Wed Aug 3 2022
...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR REMAINS IN EFFECT
UNTIL 845 PM MDT THIS EVENING FOR NORTHEASTERN COSTILLA AND WEST
CENTRAL HUERFANO COUNTIES...
At 657 PM MDT, Doppler radar indicated thunderstorms that were
producing heavy rain over the Spring Burn Scar have weakened, but
light rain is ongoing. Between 1 and 2 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the warning area may cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Spring Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Spring Burn Scar.
Some locations that will experience flash flooding include...
Spring Burn Scar north of Highway 160, northwestern Spring Burn
Scar south of Highway 160 in Huerfano county, northern Spring Burn
Scar south of Highway 160 in Costilla county and La Veta Pass.
This includes the following high risk locations...
South Abeyta Creek near County Road 443, South Abeyta Creek near
County Road 442, South Abeyta Creek near County Road 441 and Pass
Creek Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Spring Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3763 10525 3769 10521 3770 10508 3765 10498
3758 10499 3755 10505 3754 10513 3756 10517
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSS/Cohen712
WGUS75 KPUB 040239
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
839 PM MDT Wed Aug 3 2022
COC023-055-040249-
/O.EXP.KPUB.FF.W.0054.000000T0000Z-220804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-Huerfano CO-
839 PM MDT Wed Aug 3 2022
...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR WILL EXPIRE AT 845
PM MDT THIS EVENING FOR NORTHEASTERN COSTILLA AND WEST CENTRAL
HUERFANO COUNTIES...
Flood waters have receded. The heavy rain has ended, but light rain
is still ongoing. Flooding is no longer expected to pose a threat.
Please continue to heed remaining road closures.
LAT...LON 3763 10525 3769 10521 3770 10508 3765 10498
3758 10499 3755 10505 3754 10513 3756 10517
$$
CSS/CohenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:08 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 3, 3:08 PM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 308 PM MDT Wed Aug 3 2022 .SHORT TERM...(This evening through Thursday) Issued at 302 PM MDT Wed Aug 3 2022 ...PM thunderstorms will be possible over the mountains this evening, with a few storms moving over into the I-25 corridor and San Luis Valley, with a better chance for storms over the plains tomorrow... Key messages: 1) Afternoon showers and thunderstorms will develop over the mountains and San Luis Valley during the afternoon, with a few storms moving over the I-25 corridor later this evening. Some storms will also be possible over the central plains. 2) Main threat with thunderstorms this evening will be torrential rainfalls with possible flash flooding for burn scar areas if storms become relatively stationary. Strong outflow winds to 50 mph, small hail, and dangerous cloud to ground lightning will also be possible with stronger storms. 3) Widely scattered to numerous thunderstorms will be possible again tomorrow over the mountains during the afternoon, and over the plains through the evening hours. Flash flooding will be possible again, especially the burn scar and urbanized areas. 4) A few storms over the plains tomorrow could potentially become severe, with outflow winds of up to 60 mph, hail of an inch or greater in diameter, as the main threats. Detailed discussion: Currently... The ridge near the Four Corners area is meandering slightly to the north, which is allowing for the anticyclonic flow to advect in mid level monsoonal moisture over the region. This has allowed for thunderstorms to continue to develop over the mountains with orographic forcing, mainly over the central mountains. These storms will move off the mountain and over the San Luis Valley and adjacent plains, mainly west of the I-25 corridor by later in the afternoon and throughout the evening. When analyzing the lastest data of the CAMs, the most instability still appears to be over the southern Sangre de Cristo Mountains, with MLCAPE of close to 1900 J/kg. There is also weaker shear in this area, which could cause any thunderstorm development to become nearly stationary. Due to this, there could be the possibility of flash flooding, especially over burn scar areas, through the late evening hours. Stronger storms could also be possible over any of the mountains, with torrential rain, gusty outflow winds up to 50 mph or greater, frequent cloud to ground lightning, and possible hail up to a half an inch in diameter. As the storms move over into the plains later during the evening, they should continue as they get east of the I-25 corridor, as there is weaker instability and more inhibition in place within the PBL. Tonight... A few of the lingering showers and possible storms over will continue to weaken going into the later hours of the evening with all remaining showers dissipating by around midnight or a little after. There will be some clearing, although with mostly cloudy skies going late into the evening and relatively higher moisture content in the PBL, there will not be much in the way of radiational cooling. This being said, lows will drop only into low to mid 60s over much of the plains, with low to mid 50s for the upper Arkansas River Valley and San Luis Valley, and generally in the 40s for country. Tomorrow... The ridge will remain nearly in the same position, with slight building of the upper level high over the area. More mid level monsoonal moisture flow will continue to advect in over the region and allow for thunderstorms to develop again over the mountains initially in the afternoon, and then move over into the plains by later in the afternoon and evening. As the surface winds begin to become more southeasterly over the plains, it will allow for higher dewpoints to move in and help to destabilize the lower levels. This will increase the instability over the plains with some areas getting close to 3000 J/kg, and lapse rates between 6.5 and 7 C/km over most of areas. The bulk shear, however, will still be lacking, with only the highest values of around 25 kts being over the far eastern plains. Given these parameters, there will be a better chance of any convection getting off the mountains to maintain strength and possibly even intensify as they move over the eastern plains. Some of them could become severe, and after analyzing soundings that display a relatively straight line hodograph, so storms will most likely be splitting. The inverted V profile also gives more confidence to the biggest threat being strong outflow winds up to possibly 50 mph, or 60 mph if storms become severe. There could also be some large hail of greater than 1 inch in diameter if the stronger cores remain within the hail growth zone (between -10 and -20C). With the ridge building in, temperatures will also be slightly warmer tomorrow, with may also help to break the capping for some areas over the plains and help to aid in further destabilization and sustainability of some of these storms. -Stewey .LONG TERM...(Thursday night through Wednesday) Issued at 302 PM MDT Wed Aug 3 2022 Key Messages: 1) Increasing coverage of rain and thunderstorms into the weekend. 2) Flash flooding potential increases for Saturday and Sunday. 3) Daytime high temperatures peak on Friday and then remain at or slightly below normal for the remainder of the period. Thursday Night and Friday.. The ridge axis is directly overhead by Thursday evening with high pressure centered over Colorado. As the high starts to slowly move off to our south and east, overnight low temperatures for Thursday night into Friday morning look to remain about 5 to 8 degrees above normal for this time of year, especially on our eastern plains where overnight lows barely dip into the upper 60s. This will set the stage for near record highs on Friday. Pueblo's standing record is 100F and we are forecast to tie that record on Friday afternoon. 93F is the standing record for Colorado Springs, where we are forecasted to be within 2 degrees of that record as well. We will see continued chances for showers and thunderstorms in the high country on Friday. Our eastern plains will warm up quickly and get very breezy with southerly winds gusting up 35 mph out ahead of a cold frontal boundary that doesn't look to make its way into our area until after peak heating on Friday night. According to the NAM, the best chances for thunderstorms along and east of the I-25 corridor will not come in until much later in the day, possibly as late as 7-10pm, when the front gets close enough to potentially start interacting with thunderstorm outflows in the area. The GFS does not show convection spilling into the lower terrain at all, and holds off on frontal passage until early Saturday morning. Timing this front will be important in the next couple of days, as an earlier passage will mean less drastic daytime highs and better chances for afternoon and evening convection east of I-25. Saturday and Sunday.. The upper level ridge continues to weaken and push off to our east, dragging the plume of monsoon moisture back over Colorado for this weekend. Daytime highs stay at or slightly above normal for most of us on Saturday, with chances for widespread convection in the high country early in the day on Saturday. Storms are more likely to spill into the lower terrain with better shear and more available moisture, but deterministic models are mainly keeping convection along and north of highway 50 for Saturday evening. Scattered to numerous coverage for showers and thunderstorms look more likely for Sunday, when even our eastern plains will see better chances for rain and thunderstorms. Temperatures look to stay at or slightly below normal for Sunday. Monday through Wednesday.. As northwest flow sets in for Monday and Tuesday, we'll see continued chances for afternoon showers and thunderstorms, especially with lingering moisture present on Monday. Overall, ensemble members seem to be in decent agreement that ridging will start to build back in through the first half next week. This will mean gradual drying, especially on the plains, and warming back to near normal temperatures as well. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 302 PM MDT Wed Aug 3 2022 VFR conditions are expected to prevail for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. There could be some convection in and around the vicinity of all stations later on this afternoon and evening, although most of this will be confined to the surrounding mountains. If SHRA/TSRA does develop, it could temporarily reduce CIGs and VIS to MVFR/IFR criteria. If there is convection in the vicinity of either of the stations, it could result in periodic windshifts and wind speed increases to occur at either of the two terminals. Keep in mind that distant storms could create outflows which could cause windshifts and increased wind speeds to occur periodically at these stations as well. There could be a higher amount of convection within the vicinity of all stations by tomorrow afternoon towards the end of the forecast period. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...STEWARD LONG TERM...EHR AVIATION...STEWARD
Hazardous weather outlook, Aug 3, 11:53 AM MDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1153 AM MDT Wed Aug 3 2022 COZ058>089-093>099-041800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1153 AM MDT Wed Aug 3 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Numerous showers and thunderstorms are expected this afternoon and evening across the higher terrain, while more scattered activity is forecast to spill across the I-25 Corridor through the late afternoon. One or two thunderstorms may be possible across the far eastern plains this evening. Main impact concerns will be gusty outflow winds up to 50 mph, and periods of moderate to heavy rainfall that could produce flash flooding over high risk areas. There could also be some small hail and dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Daily shower and thunderstorm activity increases through the upcoming weekend. Rain, heavy at times, is possible primarily Saturday and Sunday, where flash flooding over area burn scars, urban corridors, and saturated soils may occur. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. STEWARD/EHR
In the hours before
Special weather statement, Aug 3, 4:15 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT Wed Aug 3 2022
COZ079-080-032300-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountains above 10000 Ft CO-
415 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northwestern
Huerfano, east central Custer and southwestern Pueblo Counties
through 500 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near
Junkins Burn Scar, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Huerfano, east central Custer and southwestern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3812 10529 3816 10519 3803 10499 3797 10514
3803 10523
TIME...MOT...LOC 2215Z 326DEG 7KT 3805 10512
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CSS/CohenSpecial weather statement, Aug 3, 4:21 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
421 PM MDT Wed Aug 3 2022
COZ066>068-032245-
La Garita Mountains Above 10000 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
421 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of west central Mineral
County through 445 PM MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Creede, or 53 miles northeast of Durango, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Mineral County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3789 10714 3788 10709 3779 10699 3772 10706
3771 10714
TIME...MOT...LOC 2221Z 323DEG 10KT 3778 10712
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CSS/CohenSpecial weather statement, Aug 3, 4:34 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
434 PM MDT Wed Aug 3 2022
COZ077>079-083-032315-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
434 PM MDT Wed Aug 3 2022
...A cluster of strong thunderstorms will impact portions of south
central Fremont and north central Custer Counties through 515 PM
MDT...
At 432 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along portions of south central Fremont and north
central Custer Counties. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of south central
Fremont and north central Custer Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3836 10519 3825 10532 3823 10552 3833 10558
3837 10552 3842 10538
TIME...MOT...LOC 2232Z 296DEG 7KT 3837 10531 3830 10537 3830 10554
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CSS/CohenSpecial weather statement, Aug 3, 5:02 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
502 PM MDT Wed Aug 3 2022
COZ087-032345-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
502 PM MDT Wed Aug 3 2022
...A cluster of strong thunderstorms will impact portions of east
central Huerfano County through 545 PM MDT...
At 501 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 16 miles north of Aguilar
to Walsenburg. These storms were nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walsenburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3768 10459 3769 10481 3759 10484 3759 10457
TIME...MOT...LOC 2301Z 241DEG 3KT 3764 10463 3763 10478
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CSS/CohenLocal storm report, Aug 3, 5:19 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FLASH FLOOD 3 SSE COALDALE 38.33N 105.74W
08/03/2022 FREMONT CO EMERGENCY MNGR
PICTURE SHARED FROM EMERGENCY MANAGER
SHOWING WATER RUSHING OVER ROADWAY AT
LOCATION.
&&Local storm report, Aug 3, 5:24 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FLASH FLOOD 4 NE TEXAS CREEK 38.45N 105.52W
08/03/2022 FREMONT CO LAW ENFORCEMENT
FREMONT COUNTY SHERIFF REPORTED A ROCK SLIDE
ON HIGHWAY 50 AT MILE MARKER 261.
&&
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:41 PM MDT | Special Weather Statement | PUB | Costilla | 34 min |
| Aug 3, 2:31 PM MDT | Flash Flood Warning | PUB | Custer | 3 hr |
| Aug 3, 3:03 PM MDT | Special Weather Statement | PUB | Fremont | 27 min |
| Aug 3, 3:35 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 3, 4:01 PM MDT | Special Weather Statement | PUB | Fremont | 29 min |
| Aug 3, 4:15 PM MDT | Special Weather Statement | PUB | Custer | 45 min |
| Aug 3, 4:18 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 3, 4:21 PM MDT | Special Weather Statement | PUB | Hinsdale | 24 min |
| Aug 3, 4:34 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Aug 3, 5:02 PM MDT | Special Weather Statement | PUB | Huerfano | 43 min |
| Aug 3, 5:21 PM MDT | Flash Flood Warning | PUB | Chaffee, Saguache | 3 hr |
| Aug 3, 5:32 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.